MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ENCORE SHOULDER; TURON PRIMARY HUMERAL STEM, SZ 6

ENCORE MEDICAL L.P. ENCORE SHOULDER; TURON PRIMARY HUMERAL STEM, SZ 6
Model Number 520-01-006
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Second revision surgery - old parts used as an antibiotic cement spacer.Patient started draining.Complete removal, irrigation & drainage and reimplantation of new spacer necessary.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous surgery and the revision surgery detailed in this event occurred 9 days apart.Initial or prolonged hospitalization was required.The healthcare professional indicated there was a serious risk to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.This investigation was the second stage of a two stage process to alleviate a patient previous infection.This previous process consisted of the removal of implants that are present in the infected joint, then building a antibiotic spacer with new implant components.Since the patient started draining, the antibiotic construct was removed and new components were implanted as a new antibiotic spacer.This surgery was to remove an antibiotic construct and replace them with new components as a antibiotic spacer.There was no product problem and the surgery was completed as intended.Customer complaint history of the reported item showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to an infection.There was no new information regarding cultures identified in the infection, severity of the infection or any patient activities, accidents, or medical contraindications that may have contributed to the previous infection.This event is not the result of a product deficiency, failure or issue.The surgery was completed as intended and without incident.No further action is deemed necessary.Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.

Brand Name
ENCORE SHOULDER
Common Device Name
TURON PRIMARY HUMERAL STEM, SZ 6
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin 78758 5445
MDR Report Key11435670
Report Number1644408-2021-00127
Device Sequence Number4417148
Product Code KWS
UDI-Device Identifier00888912144896
UDI-Public(01)00888912144896
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/09/2022
Device Model Number520-01-006
Device Catalogue Number520-01-006
Device Lot Number533G1055
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-00-000 LOT 878C1837A; 520-46-020 LOT 919C1098; 520-00-000 LOT 878C1837A; 520-46-020 LOT 919C1098
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age41 YR